New onset headaches

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

purpletiger
Regular Member


Date Joined Oct 2005
Total Posts : 23
   Posted 10/26/2005 3:23 PM (GMT -6)   
I normally post on the BiPolar board, but figured u guys might know more.....:
 
about 4 weeks ago my pdoc reduced my Lamictal from 200mg daily to 100mg daily due to severe anxiety.  He also added .50.g of Risperdal daily for anxiety.  Within 48 hours, I started getting horrible headaches, just terrible pain from ear to ear, all across the top of my head, and about 70% of the time I had nausea also.
 
I called him and he put me on Fiorinal, which is a tension headache medication, to take for the headaches.
 
Two weeks later (two weeks ago) he INcreased my Lamictal back to 200mg daily and took me off the Risperdal, thinking maybe my headaches were caused by the change in medication.  I have been on Lamictal since June 25th of this year and had NO problems until now.
 
Now, I am still getting the headaches.  Twice in the past 2 weeks I thought about driving to ER - the Fiorinal doesn't even help any more,  I also bought Sudafed, thinking it might be Sinus - but that didn't work either.  It is like a constant headache, subsiding a bit every few days.
 
I do have an appointment tomorrow with my PCP for the headaches but wondered if anyone else has experienced this??  I am a bit scared.......

deb


hk4283
New Member


Date Joined Oct 2005
Total Posts : 14
   Posted 10/26/2005 4:38 PM (GMT -6)   
Please make an appointment with a Neurologist.  They might want to do some tests just to be sure.  You may be having migraines, or even cluster headaches.  Be pro-active.  Consider seeing a Pain management specialist, or maybe try acupuncture--it can work wonders.  I had a friend who had severe headaches every day and couldn't get out of bed; she tried acupuncture and it pretty much made her functional again.  Good Luck :)

purpletiger
Regular Member


Date Joined Oct 2005
Total Posts : 23
   Posted 10/27/2005 4:16 PM (GMT -6)   

I just got back from my Dr. appointment............ I was examined by 2 doctors and was told they were not migraines and nothing remarkable showed up during the neurolgical exam.  They told me to wean off the Fiorinal,  wrote me a script for Percocet,  and put in a referral for a Non Contrast CT Scan of the head (brain?), frontal and sinus.

It will probably take 2 or 3 days for my Insurance to ok it, then I will go in and get it done......wish me luck...I'm a bit scared about it all......


deb


hk4283
New Member


Date Joined Oct 2005
Total Posts : 14
   Posted 10/27/2005 6:57 PM (GMT -6)   
That's great! Don't worry--the tests aren't as bad as they seem. I've had them done. They're not painful; it's really just more of an inconvenience than anything else.

Meg

Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 10/30/2005 12:12 AM (GMT -6)   
Hi Deb,
 
Welcome to the Migraine - Headache Forum. Have you investigated the side effects of the medications you are on? Do any of them list headaches as a side effect?
 
Are you familiar with rebound headaches? Unfortunately Fiorinal can cause these. I found the following on about.com:
 
Medications containing butalbital with either acetaminophen or aspirin, usually with caffeine, are some of the most commonly prescribed medications for the relief of many types of headache and pain relief during Migraine attacks. These medications include Fiorinal®, Fioricet®, Esgic®, Medigesic®, Phrenilin®, and others.
 
Unfortunately, when used more than two or three days a week, these medications quite often lead to rebound headaches, also referred to as medication overuse headaches.
If you were taking the Fiorinal regularly you may be suffering from rebound headaches. Percocet can also cause rebound headaches. Be very careful. Educate yourself. Try to find the underlying cause of your headaches.
 
My experience is that doctors can all too easily write prescriptions to ease what pain without considering / realizing the pain they are causing in another area.
 
Were the 2 doctors you saw neurologists? If your headaches are tension headaches have you tried Aleve - it is not known to cause rebound headaches as often as other medications. Though anything in excess can cause them. There are some good articles under the migraine resources about rebound headaches.
 
Good luck and keep in touch.
 
 
 
Nicky
 
The secret of health for both mind and body is not to mourn for the past, not to worry about the future, or not to anticipate troubles, but to live in the present moment wisely and earnestly.   Buddha


purpletiger
Regular Member


Date Joined Oct 2005
Total Posts : 23
   Posted 10/31/2005 9:47 AM (GMT -6)   

The Doctors I saw were just General Practicioners and they ordered the CT Scan.

I am unable to take Aleve or Ibuprofen or any NSAID, due to being on Lithium.  Ibuprofen, etc... cause up to a 30% rise in Lithium levels in your blood so all thosem unfortunately are out.


deb

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 20, 2017 12:18 PM (GMT -6)
There are a total of 2,884,846 posts in 316,529 threads.
View Active Threads


Who's Online
This forum has 157640 registered members. Please welcome our newest member, Cfcgouldy.
450 Guest(s), 13 Registered Member(s) are currently online.  Details
KSara, alephnull, countingstarsx, kyleds8, robwise, Serenity Now, VLou*, getting by, Samura, Butterfly Mcgee, Lostcoast, WifeofPie, B99


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer